Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 5, 2021Jim Hogg County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 5, 2021, 4:36 PM CDT for Jim Hogg County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Aug 5, 2021, 5:15 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Hail
0.75 in
Wind
40

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 149 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS84 KCRP 052136
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
436 PM CDT Thu Aug 5 2021
 
TXZ239-052215-
Webb TX-
436 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of southeastern Webb
County through 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 18 miles west of Hebbronville, moving northwest at 5
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Mirando City and Oilton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2727 9900 2733 9912 2751 9892 2737 9880
      2735 9880 2727 9888
TIME...MOT...LOC 2136Z 129DEG 5KT 2735 9899 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Adams

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:38 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 5, 2:38 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
238 PM CDT Thu Aug 5 2021

.SHORT TERM (Tonight through Friday Night)...

A weak mid to upper level trough to our north will continue to push
across South Texas tonight, with the axis to our east by mid-morning
Friday. Greatest energy and favorable dynamics look to focus to our
northeast, but with a few local vorticity maximums draping across,
high PWATs of over 2.0" still intact along with the vicinity of a
decaying frontal boundary and interactions with outflow boundaries,
kept isolated to scattered convection tonight. In addition, there
are indications of a low-level jet and inverted trough extending
from Mexico into the Rio Grande Plains to contribute to convection
development. Believe most of the convection will be focused over the
western half of the CWA. Lows range from the mid 70s inland to lower
80s along the coast.

Although the upper level trough pushes east of our area and ridging
builds in on Friday, moisture remains climatologically high (over
75th percentile) and surface moisture convergence along with surface
heating and the afternoon sea breeze will keep isolated to scattered
showers and thunderstorms through the area. Greatest coverage is
expected over the Victoria Crossroads. What's left of the frontal
boundary will likely dissipate or move northward through the day. A
tad warmer highs are expected on Friday as skies become partly
cloudy, ranging from the low to mid 90s. Heat indices will be a
concern again as dewpoints remain high, with maximum afternoon heat
index values ranging from 105 to 109 across much of South Texas. A
few places may exceed 110 briefly, that may warrant a Heat Advisory.

A few showers and thunderstorms may linger from the sea breeze over
the Coastal Plains and western CWA in the early evening on Friday,
followed by drier conditions overnight as PWATs decrease below 2.0"
(near normal). Lows remain near normal, in the mid 70s inland to
lower 80s along the coast.

&&

.LONG TERM (Saturday through Thursday)...

The extended features a return to more typical August weather as our
usual summertime ridge parks itself over the region. Rain chances
are minimal through much of the extended, with limited moisture and
upper ridging. Some marginal chances remain over the middle Texas
coast and Victoria Crossroads.

Heat indices will be the main concern for next week, with widespread
values between 105 and 109. Parts of the western brush country
and the southern Coastal Bend may well see heat indices above 110,
and advisories may be needed for those areas.

&&

.MARINE...

A decaying frontal boundary and lingering moisture will contribute
to isolated to scattered showers and thunderstorms tonight through
Friday night. Drier conditions are expected heading into the weekend
as high pressure settles in. Weak onshore flow tonight through
Friday will strengthen to weak to moderate Friday night. A weak
to moderate onshore flow Saturday will become moderate Saturday
night, then continue moderate into early next week. Drier
conditions with little to no precipitation is expected over the
weekend and into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  92  76  93  79  /  30  30  20  10   0
Victoria          75  91  76  93  77  /  30  40  30  10   0
Laredo            75  95  76  99  77  /  40  30  20   0   0
Alice             74  95  74  97  75  /  40  30  20  10   0
Rockport          79  91  81  92  82  /  30  30  20  10   0
Cotulla           76  95  76  98  77  /  40  30  20   0   0
Kingsville        76  94  76  96  77  /  30  30  20  10   0
Navy Corpus       81  91  82  91  82  /  20  30  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

EMF/94...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Aug 5, 4:48 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
448 AM CDT Thu Aug 5 2021

TXZ229>234-239>247-342>347-442-443-447-061000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
448 AM CDT Thu Aug 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight.

Maximum Heat Index values 105 to 109 degrees over portions of the
Coastal Plains today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Maximum Heat Index values at least 105 to 109 degrees expected over
the weekend and into next week. Heat Advisory conditions are
possible Saturday through Tuesday across portions of South Texas as
Maximum Heat Index values may exceed 110 degrees.

Scattered thunderstorms are expected Friday. Isolated thunderstorms
possible across the northeastern portions of South Texas Saturday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-061000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
448 AM CDT Thu Aug 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms expected today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms expected Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/81

In the hours before

Special weather statement, Aug 5, 11:30 AM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1130 AM CDT Thu Aug 5 2021

TXZ242>247-342>347-442-443-447-060000-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
1130 AM CDT Thu Aug 5 2021

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be short
lived and usually do not touch the ground. However, you should be
prepared to seek shelter in the event a funnel does reach the
ground.

EMF
Special weather statement, Aug 5, 3:04 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
304 PM CDT Thu Aug 5 2021

TXZ241-242-342-052030-
Jim Wells TX-Coastal Kleberg TX-Inland Kleberg TX-
304 PM CDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of southwestern Jim
Wells and western Kleberg Counties through 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Riviera Beach to 9 miles west of Riviera
to near Cruz Calle. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kingsville, Premont, Riviera Beach, Riviera, La Gloria, Ricardo,
Kingsville Naval Air Station and Loyola Beach.

This includes the following highways...
 US Highway 281 between mile markers 694 and 706.
 US Highway 77 between mile markers 690 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2721 9798 2726 9799 2727 9823 2742 9823
      2755 9796 2756 9769 2733 9755 2727 9764
      2728 9765 2726 9773 2728 9776 2727 9777
      2728 9778 2727 9781 2725 9783 2724 9788
      2724 9792 2723 9795 2721 9797
TIME...MOT...LOC 2003Z 332DEG 20KT 2732 9764 2732 9797 2736 9823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 5, 3:42 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
342 PM CDT Thu Aug 5 2021

TXZ240>242-342-052130-
Jim Wells TX-Coastal Kleberg TX-Duval TX-Inland Kleberg TX-
342 PM CDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of southeastern Duval,
southwestern Jim Wells and Kleberg Counties through 430 PM CDT...

At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Riviera Beach to 8 miles
east of Premont to 8 miles southeast of Ramirez. These storms were
nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingsville, Premont, Riviera Beach, Riviera, La Gloria, Ricardo, Cruz
Calle, Rios, Kingsville Naval Air Station and Loyola Beach.

This includes the following highways...
 US Highway 281 between mile markers 688 and 706.
 US Highway 77 between mile markers 688 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2726 9799 2727 9842 2753 9824 2756 9803
      2756 9750 2723 9752 2724 9763 2728 9765
      2726 9773 2728 9776 2727 9781 2724 9784
      2724 9792 2721 9797
TIME...MOT...LOC 2042Z 342DEG 2KT 2719 9755 2731 9799 2725 9833

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 5, 4:10 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
410 PM CDT Thu Aug 5 2021

TXZ240-052145-
Duval TX-
410 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of southeastern Duval
County through 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm over
Concepcion, or 11 miles south of Benavides, moving northwest at 10
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Concepcion and Ramirez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2737 9856 2759 9838 2753 9823 2726 9841
TIME...MOT...LOC 2110Z 128DEG 9KT 2744 9836

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 5, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
436 PM CDT Thu Aug 5 2021

TXZ239-052215-
Webb TX-
436 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of southeastern Webb
County through 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 18 miles west of Hebbronville, moving northwest at 5
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mirando City and Oilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2727 9900 2733 9912 2751 9892 2737 9880
      2735 9880 2727 9888
TIME...MOT...LOC 2136Z 129DEG 5KT 2735 9899

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Adams

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:03 PM CDTAreal Flood AdvisoryCRPDuval, Webb117 min
Aug 4, 8:29 PM CDTSpecial Weather StatementCRPDuval31 min
Aug 5, 1:25 AM CDTSpecial Weather StatementCRPDimmit35 min
Aug 5, 2:58 PM CDTSpecial Marine WarningCRP32 min
Aug 5, 3:04 PM CDTSpecial Weather StatementCRPKleberg26 min
Aug 5, 3:42 PM CDTSpecial Weather StatementCRPKleberg48 min
Aug 5, 4:01 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg119 min
Aug 5, 4:10 PM CDTSpecial Weather StatementCRPDuval35 min
Aug 5, 4:55 PM CDTSpecial Weather StatementCRPDuval50 min
Aug 5, 5:00 PM CDTAreal Flood AdvisoryCRPDuval, Webb2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.